Alert archive / California / High Surf Advisories in 2007
High Surf Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Apr 10, 2007, 11:13 AM PDT for San Diego County, California. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2007, 11:13 AM PDT (18:13 UTC)
- Expired
- Apr 14, 2007, 12:59 AM PDT
- In force
- 4 days
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Apr 10, 9:30 AM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 10, 9:30 AM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT TUE APR 10 2007 .SYNOPSIS... THE MARINE LAYER AND ONSHORE FLOW WILL CONTINUE SOME LOW CLOUDINESS AND PATCHY FOG WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS...BUT OTHERWISE MOSTLY CLEAR SKIES AND COOL WEATHER THROUGH MID WEEK. UPPER LEVEL LOW PRESSURE WILL BRING COOLER WEATHER WEDNESDAY AND THURSDAY WITH A FEW LIGHT SHOWERS POSSIBLE. STRONG GUSTY WINDS ARE EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY...MAINLY IN THE MOUNTAINS AND DESERTS. FAIR AND WARMER FRIDAY AND SATURDAY UNDER HIGH PRESSURE THEN ANOTHER LOW WILL BRING COOLER WEATHER AND WIND AGAIN SUNDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. A DISRUPTED MARINE LAYER HAS PRODUCED THE RARE OCCURRENCE OF CLEAR SKIES IN ORANGE CO AND CLOUDY SKIES IN THE INLAND EMPIRE. FAIR WEATHER WILL PREVAIL BY AFTERNOON EXCEPT FOR A FEW CLOUDS AGAINST THE COASTAL FOOTHILLS. A VIGOROUS LOW PRESSURE TROUGH WILL MOVE THROUGH CA WED AND THU BRINGING STRONG WIND AND A SLIGHT CHANCE OF SHOWERS TO THE REGION. THE STRONG WIND IS THE BIGGER STORY AND HIGH WIND WARNING CRITERIA IS VERY POSSIBLE WED AFTERNOON THROUGH THU AFTERNOON. THE MARINE LAYER WILL CONTINUE TO BE NOT VERY UNIFORM...BUT MORE CLOUDS ARE EXPECTED OVERNIGHT AND WED MORNING IN THE COASTAL BASIN AS A COASTAL EDDY BECOMES STRONGER. THE TROUGH MOVES THROUGH CA WED NIGHT AND THU. MOST OF THE MOISTURE STAYS TOO FAR NORTH FOR MUCH IF ANY RAIN...BUT A FEW SHOWERS COULD DEVELOP WED NIGHT AND THU MORNING...MOST LIKELY IN THE MTNS AS THE WINDS FORCE THE AIR UPWARD. THE MARINE LAYER SHOULD BE TOO ERODED AND MIXED OUT TO PROVIDE MUCH IF ANY PRECIP ENHANCEMENT NEARER TO THE COAST. THE WINDS WILL DECREASE THU EVE AND PRESSURE GRADIENTS TURN WEAKLY OFFSHORE FRI MORNING. FRI SHOULD BE FAIR AND MUCH WARMER AS HIGH PRESSURE ALOFT BUILDS. ANOTHER TROUGH QUICKLY SWINGS THROUGH THE REGION ON A SIMILAR PATH AS THE LAST TROUGH. THAT WILL INITIALLY ENHANCE THE MARINE LAYER SAT EVE BEFORE THE TROUGH AXIS PASSES THROUGH SOCAL SUN. THIS SYSTEM APPEARS EVEN DRIER THAN THE FIRST...BUT WILL ALSO BRING WINDS THAT APPROACH WARNING LEVELS AGAIN FOR THE MTNS AND DESERTS. EVEN OFFSHORE WINDS COULD BE PROBLEMATIC BRIEFLY SUN NIGHT AND MON MORNING. FAIRLY STRONG HIGH PRESSURE BUILDS OVER THE WEST AFTER THE TROUGH MIGRATES EASTWARD SHOWING FAIR AND MUCH WARMER WEATHER MON AND TUE. && .AVIATION... 101531Z...CHAOTIC MARINE LAYER THIS MORNING MOST PERSISTENT ALONG THE COASTAL SLOPES. ALL SHOULD DISSIPATE BY 18Z WITH SCATTERED CU BASED NEAR FL030. WITH A MODERATE EDDY FORECAST TO SPIN UP OVERNIGHT...EXPECT A MORE UNIFORM MARINE LAYER TO INVADE COASTAL AREAS BETWEEN 02Z AND 04Z THIS EVENING WITH BASES NEAR 2.5K FT MSL. AND TOPS ABOUT FL035. BURN OFF NEARER THE COAST WILL BE TRICKY TOMORROW AND WILL DEPEND ON THE STRENGTH AND POSITION OF THE EDDY. AT LEAST IT LOOKS LIKE INLAND AREAS WILL SEE BETTER CLEARING THAN THE PAST COUPLE OF DAYS. && .MARINE... INCREASING WEST AND SOUTH SWELL THROUGH WED. OFFSHORE BUOYS ARE RUNNING BETWEEN 8 AND 11 FEET. SMALL CRAFT ADVISORIES WILL BE NEEDED BY WED AND THU FOR HAZARDOUS SEAS AND INCREASING WINDS TO NEAR 30 KT. A HIGH SURF ADVISORY MAY BE NEEDED AND WILL MONITOR CLOSELY TODAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK FOR THE BEACHES...SEE LAXSRFSGX. && PUBLIC...MM AVIATION/MARINE...JAD
Hazardous weather outlook, Apr 10, 5:00 AM PDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT TUE APR 10 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-111200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. STRONG NORTHWEST WINDS WEDNESDAY AFTERNOON THROUGH THURSDAY. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS WHERE GUSTS OF OVER 50 MPH ARE POSSIBLE. BLOWING DUST AND SAND IS LIKELY IN THE DESERTS. A HIGH RIP CURRENT RISK AT THE BEACHES THROUGH FRIDAY DUE TO LARGE SWELLS FROM BOTH THE SOUTH AND THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:36 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 54 hr |
Nearby
High Surf Advisories in California, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.